MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The siemens customer service engineer (cse) was sent to the customer site for system inspection.The fse performed the following: cleaned r1, r2 and r3 probes.Confirmed aspirate washing of cuvettes and it was acceptable.Checked probe pack to pack movement and it was acceptable.Retaught probe positions as needed.Adjust tension on r3 rail.Check r3 probe positions again.The customer ran the quality control (qc).The qc was good.The cause for the discordant tni-ultra result is unknown.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
A discordant high advia centaur xp troponin ultra (tni-ultra) result was obtained for a patient sample.The laboratory received two samples from the same patient drawn 1 minute apart.Both sample were run under different sid's for troponin.One result was high and the other was negative.Both results were reported to the doctor.The doctor questioned the results.The laboratory repeated both samples on the advia centaur xp and the results were negative.Both samples were then run on the advia centaur cp and both results were negative.A corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00205 on august 16, 2018.On 08/20/2018 additional information: the quality control (qc) was in range and no other samples affected.The customer service engineer (cse) found no issues with cuvette washing areas.The sample was a serum tube.While there is insufficient information to determine the cause of the false results, preanalytic factors leading to fibrin interference as the causative agent cannot be ruled out.Preanalytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.No further issues have been observed since.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7788587
Report Number1219913-2018-00205
Device Sequence Number1188928
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2018
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number04662134
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1